Alert archive / New York / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 49, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 10, 2025, 8:07 PM EDT for Rensselaer County, Washington County, New York; Bennington County, Windham County, Vermont. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2025, 8:07 PM EDT (00:07 UTC)
- Expired
- Jul 10, 2025, 9:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rensselaer County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 82 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 8:17 PM EDT | TSTM WND DMG | 4 Se Cambridge, NY | Wires reported down on Lincoln Hill Road in the Town of White Creek. |
| Jul 10, 8:17 PM EDT | TSTM WND DMG | Hoosick Falls, NY | Trees and wires reported down in Hoosick Falls. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
125
WUUS51 KALY 110007
SVRALY
NYC083-115-VTC003-025-110100-
/O.NEW.KALY.SV.W.0049.250711T0007Z-250711T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
807 PM EDT Thu Jul 10 2025
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Southeastern Washington County in east central New York...
Northeastern Rensselaer County in east central New York...
Southern Bennington County in southern Vermont...
Southwestern Windham County in southern Vermont...
* Until 900 PM EDT.
* At 807 PM EDT, a severe thunderstorm was located over Cambridge, or
near Hoosick Falls, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bennington, Hoosick Falls, Arlington, Salem, Stratton, Shaftsbury,
Readsboro, West Wardsboro, Hoosick, White Creek, North Bennington,
Sunderland, Woodford, Sandgate, Old Bennington, Searsburg,
Glastenbury, Somerset, White Creek Station, and Paper Mill Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
LAT...LON 4286 7339 4307 7328 4320 7342 4308 7279
4275 7295
TIME...MOT...LOC 0007Z 288DEG 17KT 4300 7337
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SND1 follow-up statement
381
WWUS51 KALY 110045
SVSALY
Severe Weather Statement
National Weather Service Albany NY
845 PM EDT Thu Jul 10 2025
NYC083-115-110054-
/O.CAN.KALY.SV.W.0049.000000T0000Z-250711T0100Z/
Washington NY-Rensselaer NY-
845 PM EDT Thu Jul 10 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON AND
NORTHEASTERN RENSSELAER COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4308 7279 4275 7295 4283 7328 4317 7326
TIME...MOT...LOC 0044Z 288DEG 17KT 4294 7314
$$
VTC003-025-110100-
/O.CON.KALY.SV.W.0049.000000T0000Z-250711T0100Z/
Bennington VT-Windham VT-
845 PM EDT Thu Jul 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHERN BENNINGTON AND SOUTHWESTERN WINDHAM COUNTIES...
At 844 PM EDT, a severe thunderstorm was located near Shaftsbury, or
near Bennington, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bennington, Arlington, Stratton, Shaftsbury, Readsboro, West
Wardsboro, North Bennington, Sunderland, Woodford, Sandgate, Old
Bennington, Searsburg, Glastenbury, Somerset, Paper Mill Village,
Sodom, Chiselville, Readsboro Falls, South Shaftsbury, and East
Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4308 7279 4275 7295 4283 7328 4317 7326
TIME...MOT...LOC 0044Z 288DEG 17KT 4294 7314
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SNDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:53 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 10, 7:53 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 753 PM EDT Thu Jul 10 2025 .SYNOPSIS... Scattered showers and thunderstorms will continue through the evening hours before diminishing overnight. Any thunderstorm will be capable of producing heavy downpours and gusty winds. It will remain warm and humid for Friday into the upcoming weekend, with some additional thunderstorms possible each afternoon and evening, with the greatest coverage on Sunday. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... Key Messages: - There is a marginal risk of severe thunderstorms through this evening for much of the region with the primary risks being damaging wind gusts. In addition, thunderstorms may contain heavy rainfall which may produce poor drainage or isolated flash flooding. - There is a Marginal Risk for severe thunderstorms on Friday once again, with isolated thunderstorms capable of producing damaging winds once again. Discussion: As of 240 PM EDT...A weak surface boundary is situated across the region and an upper level disturbance is located northwest of the area over southern Canada. With a warm and humid air mass in place, some scattered showers and thunderstorms have been developing over the region. SPC mesoanalysis shows 1000-2000 J/kg of SBCAPE in place. 14z UAlbany sounding suggested about 30 kts of shear in the 0-6 km layer, although the strongest shear was located in the top portion of this layer. Through the early evening hours, some scattered storms will continue to push through the region. Low level lapse rates are high due to strong solar heating, so damaging winds gusts are possible in the strongest storms today, especially as storms collapse. There remains a marginal risk for severe storms today, with a slight risk just north of the area, closer to the better forcing aloft, where storm coverage may be slightly higher. The steering flow isn't too strong, so storms won't be moving too quickly today and this could lead to a localized heavy rainfall threat. Although storms won't be training and it's been fairly dry lately, the high PWATs and slow storm movement could allow for a quick inch or two of rainfall in any storms. Localized totals in the 3-4" range can't be ruled out according to the latest 12z SPC HREF. Storms should diminish by the late evening hours with lows falling into the 60s overnight. Some patchy fog may develop, especially for places that see rainfall. On Friday, the surface boundary will still be close to the area, but the upper level disturbance will have moved away. 0-6 km bulk shear is even lower on Friday, with values generally under 25 kts. A few afternoon thunderstorms may develop, especially for southern areas, but coverage looks less compared to Thursday. With high dewpoints once again and slow storm movement, some downpours could lead to an isolated flood threat once again. A rogue damaging wind gusts or two is possible as well, but the limited shear and meager mid level lapse rates should help prevent widespread storms from getting strong. High temps will be well into the 80s in valley areas, although heat index values look to stay just below advisory criteria. More afternoon storms are possible once again on Saturday with the surface boundary still stalled nearby or just southwest of the area. Coverage looks isolated to scattered once again, with the most activity probably south or southwest of the Capital Region. The threat for severe storms looks fairly low due to limited shear, but there should be decent instability thanks to the warm and humid air mass in place. Highs look to approach 90 in valley areas and heat index values may reach the lower 90s. They may come close to advisory criteria in a few spots. Otherwise, it will remain partly cloudy and muggy with lows falling into the 60s on Saturday night. Any precip will fall apart after sunset. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Key Message: - Heat Advisory may be needed for some of the valley areas Sunday and Wednesday for dangerous heat index values reaching or exceeding the mid 90s. Discussion: It will remain fairly warm and humid through much of the long term period. Valley highs will be in the upper 80s to near 90 on Sunday, with heat index values in the lower to possibly middle 90s. With an upper level disturbance approaching from the northwest, some thunderstorms are possible once again on Sunday, especially in the afternoon and evening hours. ML/AI based convective hazard forecasts suggests there could be severe threat for Sunday with the approaching disturbance and abundant instability in place, so will need to monitor closely. Some more showers or t-storms can't be ruled out with the passing cold front on Monday. Temps look slightly cooler for Monday compared to the weekend. However, warmer temps will quickly return for Tuesday into Wednesday with building heights and warming temps aloft. With the building ridging, there looks to be less convection on Tuesday and Wednesday compared to earlier in the week as well. Heat Index values may come close or exceed advisory criteria, especially by Wednesday. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... Vicinity thunderstorms between the KGFL and KALB airfield continues for the next hour before thunderstorm activity for airfields comes to an end. For KGFL, kept IFR conditions in TEMPO groups for the fog development tonight as confidence is high to include them and keep the prevailing lines as a mix of VFR and MVFR through 12z. Low cloud ceilings are likely due to low stratus for KPOU, KALB, and KPSF overnight with a mix of MVFR/IFR ceilings. Otherwise, calm winds are in store through tomorrow morning. VFR conditions returns for between 12z and 15z with winds becoming more southeasterly between 5 and 10 knots for tomorrow afternoon. Outlook... Friday Night: No Operational Impact. NO SIG WX. Saturday: Moderate Operational Impact. Chance of SHRA...TSRA. Saturday Night: Low Operational Impact. NO SIG WX. Sunday: Moderate Operational Impact. Chance of SHRA...TSRA. Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Monday: High Operational Impact. Likely SHRA...TSRA. Monday Night: Low Operational Impact. Slight Chance of SHRA. Tuesday: Low Operational Impact. Slight Chance of SHRA...TSRA. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Frugis SHORT TERM...Frugis LONG TERM...Frugis AVIATION...Webb
In the hours before
Special weather statement, Jul 10, 5:23 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Albany NY
523 PM EDT Thu Jul 10 2025
NYZ038-102200-
Southern Herkimer NY-
523 PM EDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HERKIMER COUNTY
THROUGH 600 PM EDT...
At 523 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clayville, or near Utica, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Frankfort, Elizabethtown, Jersalem Hill, Days Corners, North
Winfield, West Frankfort, Corrado Corners, Cedar Lake, Harbor, North
Columbia, Gulph, Frankfort Hill, Parker Corners, Cranes Corners,
Kinne Corners, Norwich Corners, Goodiers Corners, Frankfort Center,
Stewart Corners, and Spinnerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4309 7518 4311 7510 4294 7503 4293 7521
4305 7522
TIME...MOT...LOC 2123Z 250DEG 8KT 4301 7520
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RathbunSpecial weather statement, Jul 10, 6:59 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Albany NY
659 PM EDT Thu Jul 10 2025
NYZ041-043-083-084-102330-
Northern Washington NY-Southern Washington NY-Southeast Warren NY-
Northern Saratoga NY-
659 PM EDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WARREN AND CENTRAL
WASHINGTON COUNTIES THROUGH 730 PM EDT...
At 658 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hudson Falls, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Glens Falls, Hudson Falls, Fort Edward, Granville, Hartford,
Comstock, Glens Falls North, West Glens Falls, Queensbury, Kingsbury,
South Glens Falls, Hampton, Fort Ann, Argyle, Middle Granville,
French Mountain, Dunham Basin, Smiths Basin, Goose Island, and
Adamsville.
This includes Interstate 87 between exits 19 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4353 7324 4352 7325 4333 7325 4318 7358
4338 7372 4342 7363 4341 7362 4342 7361
4357 7327
TIME...MOT...LOC 2258Z 239DEG 22KT 4335 7352
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SNDSpecial weather statement, Jul 10, 7:04 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Albany NY
704 PM EDT Thu Jul 10 2025
NYZ041-050-084-102330-
Southern Washington NY-Southern Saratoga NY-Northern Saratoga NY-
704 PM EDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SARATOGA AND
SOUTHERN WASHINGTON COUNTIES THROUGH 730 PM EDT...
At 703 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saratoga Springs, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Saratoga Springs around 710 PM EDT.
Other locations impacted by this storm include Deans Corners, Center
White Creek, Grangerville, Kings Station, Northumberland, Wayville,
Middle Falls, North Cambridge, Halls Corner, and Mannings Cove.
People attending Saratoga Performing Arts Center (SPAC) should seek
safe shelter immediately!
This includes Interstate 87 between exits 13S and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4294 7336 4296 7343 4294 7345 4294 7365
4292 7368 4289 7368 4307 7392 4319 7374
4301 7327
TIME...MOT...LOC 2303Z 315DEG 14KT 4308 7376
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SNDLocal storm report, Jul 10, 7:44 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
744 PM EDT Thu Jul 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM Tstm Wnd Gst 3 NE Glens Falls 43.34N 73.61W
07/10/2025 M62 MPH Warren NY ASOS
&&
RathbunLocal storm report, Jul 10, 7:46 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
746 PM EDT Thu Jul 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Hail Saratoga Springs 43.06N 73.78W
07/10/2025 M1.00 Inch Saratoga NY Public
&&The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:09 AM EDT | Areal Flood Advisory | ALY | Ulster | 2 hr |
| Jul 11, 3:35 PM EDT | Special Weather Statement | ALY | Ulster | 25 min |
| Jul 11, 4:02 PM EDT | Areal Flood Advisory | ALY | Ulster | 86 min |
| Jul 10, 8:59 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 17 min |
| Jul 11, 2:21 PM EDT | Special Weather Statement | ALY | Windham | 24 min |
Nearby
Severe Thunderstorm Warnings in New York, 2025Severe Thunderstorm Warnings in Vermont, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.